MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 18CM 125D; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 18CM 125D; NAIL, FIXATION, BONE
Catalog Number 71675383
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after an orif surgery that had been performed on an unknown date, the patient experienced breakage in the distal locking part of one (1) intertan 10s 10mm x 18cm 125d.The patient did not report any fall or excessive load that could have contributed to the device failure.This adverse event was addressed a revision surgery on (b)(6) 2025, in which one (1) intertan 10s 10mm x 18cm 125d, one (1) intertan subtroc lag 11 x 100 and one (1) trigen low profile screw 5.0mm x 30mm were removed and replaced with competitor devices.
 
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
INTERTAN 10S 10MM X 18CM 125D
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23048094
Report Number1020279-2025-01539
Device Sequence Number18651471
Product Code JDS
UDI-Device Identifier00885556105696
UDI-Public885556105696
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71675383
Device Lot Number22JM15120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Initial Report FDA Received Date09/14/2025
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 71645030 LN: 23FB00444 TRIGEN LOW PROFILE SCRE; PN: 71678010 LN: 22DT62167 INTERTAN SUBTROC LAG 11
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight80 KG